Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Weight gain from using Lycria (Pregabalin)
    avatar
    Kaz163 posted:
    Hi,

    Has anyone else had problems with weigh gain whilst on Lyrica? I have put on almost a stone (6kg) in 4months. This extra weight is causing me more pain. I was told by doctor to expect 4lbs (2.5Kg) addition but not a stone (6kg). I go swimming and have not changed my diet. Has anyone tried Gabapentin does that make you gain weight. Please help I am desparate to stop gaining weight. My doctor will not see me until September...I can't wait that long for an answer.

    Thanks

    Take the Poll

    Weight gain with Lyrica (Pregabalin)
    Weight gain with Gabapentin
    • No weight gain on Lyrica
    • Yes weight gain Lyrica
    • No weight gain on Garbapentin
    • Yes weight gain Garbapentin
    vote
    View Poll Results
    Reply
     
    avatar
    Anon_2912 responded:
    I did, but I needed the weight gain. However, much was fluid retention....So doctor took me off of it....

    Gabapetin did the same thing. I developed swelling of the ankles really bad...

    But once off of it, weight dropped back to MY normal.
     
    avatar
    Kaz163 replied to Anon_2912's response:
    Thanks Anon_2912,

    Glad you went back to your normal weight. May be I have fluid retention too, I'll check when I eventually see my doctor. Did you get any other medications instead of the Pregabalin and Gabapentin?

    Cheers

    Kaz163
     
    avatar
    Anon_2912 replied to Kaz163's response:
    Yes I had all kinds given to me: Tramadol, Cymbalta, Flexril & some others. That was about 3yrs ago. After one year of medications that made me retain fluid, mentally foggy & unable to think clearly I stopped ALL of them.

    I got so tired mentally & FOR ME ONLY, they did more harm mentally then they helped physically.

    I have to work & drive so I just take OTC now a days. B12, Advil. I think for me it was not worth the mental part the pills played.
     
    avatar
    tazmewin responded:
    Gained over 65 lbs, which is making my Degenerative Osteo-arthritis worse, so now I have both to deal with and it is horrible. Doctor has now sent in forms to put me on Permanent Disability as I am averaging almost 1 day/wk off work.
     
    avatar
    crazytaurenswife responded:
    I tried replying a few days ago, but my computer was having issues. I've been on gabapentin for several months and haven't noticed any weight gain that can't be attributed to something else. Most of my prescriptions have weight gain as a side effect and I'm in the process of losing quite a bit.
     
    avatar
    tlp2815 responded:
    Yes, I have gained about 25 lbs while on Lyrica. I have been on it for about a year. I eat as I normally would so I know it is this medication. It is one of the downfalls of it. I am currently trying a new medication Topomax and am off of the Lyrica as I think the Lyrica stopped working. Wish me luck.
     
    avatar
    Kaz163 replied to tlp2815's response:
    Thanks for the replies.

    My consultants appointment has been moved again , fed up just want a medication that works, even if it only dumbs down the pain thats something, and doesn't mean I will put more weight on. I'm trying a Low Carb diet to see if this has any effect... hope so.

    My worst pain today is my should so making typing difficult, feels like I have dislocated it but I have not...

    Have a good day everyone, lets a smile and not let it get us down.


    Helpful Tips

    ~FM TIPS - LIVING W/ FM - TOOLBOX ~WELCOME NEWCOMMERS~
    Welcome to Our FMily! My name is MeMe, I'm an FM suffer of 19 years, along with autoimmune diseases & other conditions. ... More
    Was this Helpful?
    489 of 564 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.